Ohio, 2010Damaging Winds in Ohio, April 7, 2010
April 7, 2010 · NWS CLE · 2 events in 2 counties and zones
Low pressure moved northeast across northern Indiana during the evening hours of April 7th. A warm front stretching east from the low swept north across northern Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moved northeast across northern Indiana during the evening hours of April 7th. A warm front stretching east from the low swept north across northern Ohio. Scattered showers and thunderstorms developed along this front. A couple of the stronger thunderstorms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 7, 6:35 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 7, 6:35 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
735 PM EDT WED APR 7 2010
.SYNOPSIS...
SURFACE LOW PRESSURE LOCATED OVER WESTERN ILLINOIS WILL SLOWLY
TRACK NORTHEAST ACROSS ONTARIO INTO QUEBEC BY FRIDAY. A COLD FRONT
WILL SLIDE ACROSS THE REGION TONIGHT INTO THURSDAY. HIGH PRESSURE
WILL RETURN TO THE REGION BY SATURDAY AND PERSIST INTO THE
WEEKEND. A WEAK FRONTAL BOUNDARY MAY LAY ACROSS THE REGION FROM
SUNDAY INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
STATIONARY BOUNDARY REMAINS THE SOUTH SHORE OF LAKE ERIE TO LOW
PRESSURE LOCATED OVER WESTERN ILLINOIS. THIS AREA OF LOW PRESSURE
WILL TRACK NORTHEAST ALONG THIS BOUNDARY WITH A COLD FRONT LOCATED
SOUTH IT. THIS COLD FRONT WILL BE SLOW TO MOVE EASTWARD BUT SHOULD
MOVE INTO AT LEAST WESTERN OHIO TONIGHT. SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO SPREAD FROM WEST TO EAST ACROSS THE REGION TONIGHT.
STILL SOME CONCERN THAT THERE COULD BE A FEW STRONGER THUNDERSTORMS
ACROSS WESTERN OHIO THIS EVENING. AS THE REGION LOSSES THE HEAT OF
THE DAY WE SHOULD SEE THIS THREAT DECREASE OVERNIGHT. HOWEVER THE
THREAT OF A STRONGER THUNDERSTORM WILL BE POSSIBLE ALONG THE
FRONT AS IT MOVES EASTWARD. WILL CONTINUE THIS MENTION IN THE HWO.
RAIN ACROSS THE AREA SHOULD PROVIDE FOR COOLER TEMPERATURES
TONIGHT WITH MOST LOCATIONS IN THE 50S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
COLD FRONT WILL SLOWLY MOVE ACROSS THE REMAINDER OF THE REGION ON
THURSDAY WITH SHOWERS AND A FEW RUMBLES OF THUNDER AHEAD OF THE
FRONT. IN THE WAKE OF THE FRONT SHOWERS WILL CONTINUE WITH SOME
ENHANCEMENT POSSIBLE OFF OF LAKE ERIE AS TEMPERATURES CONTINUE TO
FALL THROUGH THE DAY. HIGHS THURSDAY WILL BE EARLY THEN FALL INTO
THE 40S AT MOST LOCATIONS. THE LAKE EFFECT RAIN SHOWERS...MAYBE A FEW
SHOW SHOWERS....WILL BE POSSIBLE INTO FRIDAY NIGHT. ANY SNOW
SHOULD ONLY MIX WITH THE RAIN AT TIMES. THE VERY WARM TEMPERATURES
THE LAST FEW DAYS HAS WARMED THE GROUND WHICH SHOULD KEEP ANY
ACCUMULATIONS FROM OCCURRING.
IT WILL FEEL MUCH COLDER THURSDAY THROUGH INTO FRIDAY AS THE UPPER
LEVEL LOW PASSES. HIGHS ON FRIDAY SHOULD DIP BELOW SEASONAL
AVERAGES WHICH ARE NOW IN THE MIDDLE 50S. LOWS THURSDAY NIGHT AND
FRIDAY NIGHT WILL RETURN TO SEASONAL LEVELS. WINDS LOOK TO STAY UP
ENOUGH THURSDAY NIGHT TO LIMIT THE FROST THREAT BUT BY FRIDAY
NIGHT LIGHTER WINDS AND PARTLY CLOUDY SKIES SHOULD LEAD TO AT
LEAST SOME PATCHY FROST.
HIGH PRESSURE WILL TAKE BACK CONTROL OF THE WEATHER ACROSS
NORTHERN OH AND NW PA INTO SATURDAY. WITH MORE SUNSHINE AND A
RETURN TO SOUTHERLY WINDS SHOULD ASSIST IN A RETURN TO HIGHS IN
THE MID 50S TO LOWER 60S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WEAK FRONTAL BOUNDARY WILL BE ACROSS A PORTION OF THE AREA ON
SUNDAY AND COULD GENERATE A FEW SHOWERS...MAYBE A THUNDERSTORM.
MODELS TRYING TO INDICATE WEAK FRONTAL BOUNDARY ACROSS THE AREA ON
MONDAY THAT WILL LIFT AWAY FROM THE AREA BY TUESDAY AS STRONG UPPER
RIDGING BECOMES ESTABLISHED OVER THE AREA. FOR NOW LEFT SLGT CHC
POPS FOR MONDAY ESPECIALLY ACROSS NE OH AND NW PA WITH THE FRONTAL
BOUNDARY...BUT BEYOND THAT THROUGH THE END OF THE PERIOD HIGH
PRESSURE WILL DOMINATE. WITH PLENTY OF SUNSHINE AND RIDGING LEANED A
BIT TOWARDS WARMER SIDE OF GUIDANCE FOR TEMPERATURES.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
COMPLICATED FORECAST. SLOW MOVING FRONT WITH LINE OF
SHOWERS/THUNDERSTORMS ACROSS IND. TIMING DIFFICULT WITH WAVES OF
LOW PRESSURE RIDING THE FRONT AND SLOWING ITS EASTWARD PROGRESS.
HAVE BLENDED RADAR TRENDS WITH MODEL FORECASTS FOR TIMING. IFR IN
TS FIRST FOR TOL/FDY...TOWARD MIDNIGHT FOR CLE/MFD...AND OVERNIGHT
FURTHER EAST. OVERALL TREND WILL BE FOR WEAKENING STORMS AND HAVE
ONLY INCLUDED A CB IN CAK/YNG WITH LOWER CONFIDENCE OFF OCCURRENCE
AND TIMING. COLD FRONT TO MOVE THROUGH DURING THE DAYLIGHT HOURS
THURSDAY. WITH LOW CENTER NEARING TOL...HAVE BROUGHT CEILINGS DOWN
TO IFR FOR A PERIOD OF TIME TONIGHT. ALL OTHERS DROP TO
MVFR...WITH TEMPORARY IFR IN SHRA/TS. WIND SHIFT WITH FRONT WILL
GO FROM 220 TO 250. SOME GUSTS THURSDAY...MOST LIKELY WEST.
.OUTLOOK...NON VFR THROUGH THE DAY INTO THURSDAY NIGHT...THEN
MAINLY VFR THROUGH WEEKEND.
&&
.MARINE...
WINDS ARE NOT AS STRONG TODAY AS THEY WERE YESTERDAY AND SHOULD
DIMINISH EVEN MORE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT.
HAVE HAD TO SLOW THE TIMING OF THE FRONT DOWN SOME MORE. IT NOW
APPEARS THAT FRONT WON'T CLEAR THE LAKE TILL SOMETIME EARLY THURSDAY
AFTERNOON. THERE SHOULD BE SOME SHOWERS AND STORMS AHEAD OF THE
FRONT OVERNIGHT AND THURSDAY MORNING. WINDS BEHIND THE FRONT WILL
START OUT SW BUT SHOULD GO TO WEST TOMORROW AFTERNOON. SPEEDS WILL
INCREASE DURING THE AFTERNOON AND MOST OF THE NEARSHORE WILL SEE
LEGITIMATE SMALL CRAFT CONDITIONS. SPEEDS WILL BEGIN TO SLOWLY
DIMINISH LATE THURSDAY NIGHT AND FRIDAY. ON SATURDAY A SURFACE
RIDGE WILL MOVE EAST ACROSS THE LAKE WITH THE FLOW AGAIN BECOMING
SW. SW FLOW LESS THAN 15 KNOTS WILL THEN CONTINUE INTO SUNDAY. AT
THAT POINT THE MODELS BEGIN TO SHOW SOME DIFFERENCES. THERE IS SOME
SUGGESTION THAT ANOTHER HIGH WILL BUILD OVER THE REGION FROM THE
NORTH FOR THE START OF NEXT WEEK. THIS WILL CAUSE THE FLOW TO
BECOME LIGHT E TO NE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...ABE
AVIATION...OUDEMAN
MARINE...KUBINA
Hazardous weather outlook, Apr 7, 2:48 PM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
348 PM EDT WED APR 7 2010
OHZ003-006>011-017>020-027>031-036>038-047-082000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW-
HOLMES-KNOX-
348 PM EDT WED APR 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL MOVE INTO NORTHWESTERN OHIO THIS EVENING AND
WILL GRADUALLY SPREAD EASTWARD INTO THE OVERNIGHT. SOME OF THESE
THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ012>014-021>023-032-033-089-PAZ001>003-082000-
LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
348 PM EDT WED APR 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-082000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
348 PM EDT WED APR 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Hancock
- When
- April 7, 8:15 PM EST to 8:18 PM EST
- Where
- Hancock County, Mc Comb
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 41.100, -83.780
Thunderstorms winds downed several trees in McComb. A propane tank was blown over at a residence. Garage doors on a couple homes in the town were also blown in. Peak wind gusts were estimated to be almost 60 mph.
Thunderstorm Wind, Sandusky
- When
- April 7, 8:45 PM EST
- Where
- Sandusky County, Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.350, -83.120
Thunderstorm winds downed one tree and several large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Wisconsin, April 7 to 8, 20102 deaths · 8 injured · 3 events
- Hail and Lightning Strike in Louisiana, April 7, 2010$250,000 · 0.75 in hail · 2 events
- Damaging Winds in Ohio, April 7, 2010$130,000 · 60 kt wind · 3 events
- Wildfire in North Carolina, April 7, 2010$100,000 · 1 event
- Damaging Wind and Heavy Rain in Indiana, April 7, 2010$50,000 · 62 kt wind · 2 events
- Hail and Damaging Winds in Arkansas, April 7, 2010$35,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Kentucky, April 7, 2010$25,000 · 63 kt wind · 7 events
- Damaging Wind in Indiana, April 7, 2010$25,000 · 52 kt wind · 1 event
- Wildfire in New Jersey, April 7 to 8, 20102 injured · 2 events
- Hail and Damaging Wind in Missouri, April 7, 2010$20,000 · 61 kt wind · 3 events
- Lightning Strike in Ohio, April 7, 2010$20,000 · 1 event
- Flash Flooding and Hail in Arkansas, April 7, 2010$1,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223909, 223911.